MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED-3490TK
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Pentax of america initiated field correction 2017-001-c which included inspection of the seal around the distal body and distal cap of the ed-3490tk duodenoscope pursuant to predefined inspection criteria (et-hf-p-0013 rev.00).The objective of the inspection was to verify there were no defects/discontinuities in the seal between the distal body and distal cap.The inspectional criteria was defined as, "all seal surfaces observed shall be continuous and smooth with no outward signs of discontinuity, gaps or bubbles." a device was considered to fail the inspection if any element of the criteria was not met.The customer owned device was previously returned to pentax medical from a customer on 24-may-2021 and inspection of the unit was performed under service order (b)(4) where the quality control inspector documented the following codes on 24-may-2021: distal cap - fixed type failed seal integrity inspection, insertion tube bump at stage 1, prism scratched, hole in # 4 remote control button cover, distal cap - fixed type distal tip upgrade, bending rubbersevere discoloration, image shadows, passed wet leak test, passed dry leak test, light carrying bundle distal cover, glass middle scratched, hole in # 2 remote control button cover, segment screw loose at insertion tube.Inspection of the seal between the distal body and distal cap was performed and the device failed the inspection criteria.The endoscop's repairs will include the distal case/cap, which will be replaced and/or resealed pursuant to the field correction, along with the following parts, and returned to the user upon completion: o-rings and seals, air/water tube, deflector operating wire, deflector staycoil, objective prism assy, operation channel, adjusting collar, angle wire, bending rubber, segment attaching screw, distal case attaching screw, insertion flexible tube, segment assy attaching screw, remote control button, deflector body link, distal case/cap, o-ring(0.5x1.3) imp-1.Pentax model ed-3490tk, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 30-jun-2015.The endoscope is awaiting repair or approval by final qc as of 21-jun-2021.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key12033395
Report Number9610877-2021-00138
Device Sequence Number3412059
Product Code FDT
UDI-Device Identifier04961333229611
UDI-Public04961333229611
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Repair,Inspection
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberED-3490TK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT ISSUED YET
Patient Sequence Number1